Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 14, 2025, 5:18 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2025, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 14, 2025, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 4 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:54 PM CDT | FLASH FLOOD | 1 N Hermitage, TN | Trained spotter reports flash flooding on Old Hickory Blvd in front of the Hermitage. |
| Jul 14, 5:59 PM CDT | FLASH FLOOD | 1 W Green Hill, TN | mPING Report of flash flooding in Green Hill. |
| Jul 14, 6:02 PM CDT | FLASH FLOOD | 2 E Hermitage, TN | NWS Employee reports flooding on Tulip Grove Road near chandler road and stoners creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541
WGUS54 KOHX 142218
FFWOHX
TNC037-189-150130-
/O.NEW.KOHX.FF.W.0076.250714T2218Z-250715T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
518 PM CDT Mon Jul 14 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
East Central Davidson County in middle Tennessee...
West Central Wilson County in middle Tennessee...
* Until 830 PM CDT.
* At 518 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hendersonville, Mount Juliet, Lakewood, Hermitage, Old Hickory and
Green Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3627 8670 3627 8664 3625 8664 3625 8662
3624 8661 3625 8659 3626 8658 3626 8657
3627 8657 3627 8649 3618 8649 3617 8655
3619 8670
FLASH FLOOD...RADAR INDICATED
$$
Mueller1 follow-up statement
445
WGUS74 KOHX 142255
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
555 PM CDT Mon Jul 14 2025
TNC037-189-150130-
/O.CON.KOHX.FF.W.0076.000000T0000Z-250715T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Wilson TN-
555 PM CDT Mon Jul 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS
EVENING FOR EAST CENTRAL DAVIDSON AND WEST CENTRAL WILSON COUNTIES...
At 555 PM CDT, the public reported flooding over portions of Old
Hickory Blvd between Lakewood and Hermitage due to thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1.5
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hendersonville, Mount Juliet, Lakewood, Hermitage, Old Hickory and
Green Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3627 8670 3627 8664 3625 8664 3625 8662
3624 8661 3625 8659 3626 8658 3626 8657
3627 8657 3627 8649 3618 8649 3617 8655
3619 8670
FLASH FLOOD...OBSERVED
$$
MuellerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:45 PM CDT, 4 hours 33 minutes earlier. Its key messages:
- Updated at 1239 PM CDT Mon Jul 14 2025
- Afternoon and evening thunderstorms will continue through the week.
- Although the severe weather risk is low, heavy rainfall, gusty winds, and frequent lightning will be possible.
- Warming trend will take place this week as many locations will near or surpass 100F for heat indicies.
Area forecast discussion, Jul 14, 12:45 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1245 PM CDT Mon Jul 14 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1239 PM CDT Mon Jul 14 2025 - Afternoon and evening thunderstorms will continue through the week. - Although the severe weather risk is low, heavy rainfall, gusty winds, and frequent lightning will be possible. - Warming trend will take place this week as many locations will near or surpass 100F for heat indicies. && .SHORT TERM... (Rest of today through Tuesday) Issued at 1054 AM CDT Mon Jul 14 2025 Summertime continues. Temperatures are in the 80s at this hour with a few showers starting to show up. Storm coverage will increase as we move into the afternoon hours. There is a remnant MCV sitting in eastern Arkansas that will drift eastward. This could fire up some of the activity for the afternoon. In regards to severe storms, the threat will remain low but some gusty winds will be possible with the strongest cells. PWAT values remain 1.8-2" which will aid in some heavy rain. Outside of localized street flooding, the flash flood threat is low. Areas of patchy fog will develop again overnight. Tuesday looks pretty similar to today with diurnal showers and storms. Highs for today and tomorrow will be in the upper 80s to lower 90s. A couple locations may creep into the mid 90s on Tuesday depending on the how widespread storms are. If temperatures are able to get into the mid 90s on Tuesday, heat index values may exceed 105 degrees. I will not do a Heat Advisory because my confidence is not high enough of widespread values over 105. && .LONG TERM... (Tuesday Night through next Monday) Issued at 1054 AM CDT Mon Jul 14 2025 The pattern is expected to remain pretty stagnant through the long term forecast. There is a low that will work eastward across the northern gulf, but that should stay far enough west of Middle Tennessee before it makes the northern turn inland to really affect our storm coverage. Expect the diurnally driven convection to continue with highs and lows around average. We'll have to keep an eye on afternoon heat index values as they may get into the 105-110 range especially Wednesday through Friday. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Mon Jul 14 2025 Current observations across Middle TN airfields are VFR with light S to SW winds at ~5 kts. SCT cumulus with developing SHRA and TSRA is already occuring, and I've handled CKV/MQY with VCSH for now. Activity has dropped off somewhat near BNA, but will be watching activity moving in from the southwest over the coming hours. Otherwise, maintained PROB30s for TSRA during the late afternoon at all terminals minus CKV (transitioned to TEMPO), but will update others once RADAR trends can be established. Overnight conditions will be calm, but expect FG development at SRB/CSV once again. Tomorrow will be similar to today with another afternoon period of convection. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 94 75 95 / 20 30 20 40 Clarksville 73 91 74 93 / 30 50 20 40 Crossville 68 89 69 88 / 10 40 20 60 Columbia 72 93 73 94 / 20 30 20 40 Cookeville 70 90 72 89 / 20 40 20 50 Jamestown 68 89 70 88 / 10 50 20 60 Lawrenceburg 71 92 72 93 / 10 30 10 50 Murfreesboro 72 94 74 95 / 20 30 20 50 Waverly 72 91 72 92 / 20 40 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Sizemore
In the hours before
Special weather statement, Jul 14, 5:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Mon Jul 14 2025
TNZ009-010-031-142245-
Clay TN-Jackson TN-Macon TN-
512 PM CDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...WEST
CENTRAL CLAY AND EASTERN MACON COUNTIES THROUGH 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lafayette and Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8578 3645 8573 3644 8603 3662 8608
3663 8605
TIME...MOT...LOC 2212Z 256DEG 8KT 3655 8597
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HolleySpecial weather statement, Jul 14, 5:14 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
514 PM CDT Mon Jul 14 2025
TNZ008-027-028-142245-
Davidson TN-Wilson TN-Sumner TN-
514 PM CDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND WEST CENTRAL WILSON COUNTIES THROUGH 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lakewood, or 11 miles northeast of Nashville. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madison, Hendersonville, Mount Juliet, Lakewood, Old Hickory,
Hermitage, and Green Hill.
This includes Interstate 40 between mile markers 219 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 8663 3627 8673 3633 8656 3619 8646
TIME...MOT...LOC 2213Z 240DEG 3KT 3623 8660
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HolleyThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:12 PM CDT | Special Weather Statement | OHX | Macon | 33 min |
| Jul 14, 5:14 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Jul 14, 5:23 PM CDT | Areal Flood Advisory | OHX | Macon | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.